Alert archive / Texas / Flash Flood Warnings in 2008

Flash Flood Warning 52, NWS Fort Worth, TX

June 29, 2008Henderson County, Van Zandt County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 29, 2008, 2:37 AM CDT for Henderson County, Van Zandt County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2008, 2:37 AM CDT (07:37 UTC)
Expired
Jun 29, 2008, 5:30 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Henderson County, TX, Van Zandt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 136 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 3:30 AM CDTFLASH FLOODChandler, TXA ROAD WAS WASHED OUT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 53 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 7.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2008-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 862 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2008-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
862 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
2385 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 290738
FFWFWD
TXC213-467-291030-
/O.NEW.KFWD.FF.W.0052.080629T0737Z-080629T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
237 AM CDT SUN JUN 29 2008

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HENDERSON COUNTY IN NORTHEAST TEXAS
  VAN ZANDT COUNTY IN NORTHEAST TEXAS

* UNTIL 530 AM CDT

* AT 237 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM WILLS
  POINT TO 8 MILES SOUTHEAST OF TRINIDAD...MOVING SOUTHEAST AT 12
  MPH. RADAR INDICATES THAT 2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN.
  ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 530 AM CDT.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...PURTIS CREEK STATE PARK...EDGEWOOD...FRUITVALE...GRAND
  SALINE...CANTON...VAN...ATHENS...EDOM...BROWNSBORO...COFFEE CITY
  AND CHANDLER.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER 
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A 
DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER 
RECEDES.


LAT...LON 3224 9547 3209 9546 3201 9604 3209 9606
      3209 9610 3212 9612 3216 9611 3218 9616
      3222 9615 3221 9616 3236 9619 3236 9607
      3284 9607 3271 9560 3248 9558 3236 9545
TIME...MOT...LOC 0737Z 336DEG 10KT 3270 9599 3202 9602

$$

92
2 follow-up statements
000 
WGUS74 KFWD 290856
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
355 AM CDT SUN JUN 29 2008

TXC213-467-291030-
/O.CON.KFWD.FF.W.0052.000000T0000Z-080629T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAN ZANDT TX-HENDERSON TX-
355 AM CDT SUN JUN 29 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR
HENDERSON AND VAN ZANDT COUNTIES...

AT 355 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED  
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 3 MILES   
SOUTHWEST OF CANTON TO 25 MILES SOUTH OF MALAKOFF...MOVING  
SOUTHEAST AT 11 MPH. RADAR INDICATES THAT 1 TO 2 INCHES OF RAIN HAS  
ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 530  
AM CDT. LAW ENFORCEMENT REPORTED A ROAD WAS WASHED OUT IN CHANDLER.

SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE VAN...ATHENS...EDOM...COFFEE CITY...CHANDLER AND BROWNSBORO.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3224 9547 3209 9546 3201 9604 3209 9606
      3209 9610 3212 9612 3216 9611 3218 9616
      3222 9615 3221 9616 3236 9619 3236 9607
      3284 9607 3271 9560 3248 9558 3236 9545
TIME...MOT...LOC 0855Z 336DEG 10KT 3250 9589 3182 9592

$$

13
000 
WGUS74 KFWD 291029
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
528 AM CDT SUN JUN 29 2008

TXC213-467-291038-
/O.EXP.KFWD.FF.W.0052.000000T0000Z-080629T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAN ZANDT TX-HENDERSON TX-
528 AM CDT SUN JUN 29 2008

...THE FLASH FLOOD WARNING FOR HENDERSON AND VAN ZANDT COUNTIES
EXPIRES AT 530 AM CDT...

THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE 
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. LIGHT RAIN WILL 
CONTINUE THROUGH 6 AM CDT...POSSIBLY RESULTING IN ANOTHER ONE TO TWO 
TENTHS OF AN INCH OF RAINFALL.

TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FORT WORTH.

LAT...LON 3224 9547 3209 9546 3201 9604 3209 9606
      3209 9610 3212 9612 3216 9611 3218 9616
      3222 9615 3221 9616 3236 9619 3236 9607
      3284 9607 3271 9560 3248 9558 3236 9545
TIME...MOT...LOC 1028Z 336DEG 10KT 3226 9577 3158 9580

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 11:59 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jun 28, 11:59 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1159 PM CDT SAT JUN 28 2008

.AVIATION...
ATMOSPHERE STABILIZED AFTER THIS EVENINGS CONVECTION AND WILL SHOW
VFR THROUGH THE NEXT 24 HOURS.  WINDS WILL BE LIGHT AND FROM THE
EAST OVERNIGHT...WITH GRADUAL BACKING TO THE NORTH TOMORROW MORNING.

TR.92

&&

.UPDATE...
758 PM CDT

COUNTIES WITHIN THE RAIN-COOLED AIR HAVE BEEN REMOVED FROM THE
WATCH BOXES. OUTFLOW CONTINUES SURGING SOUTHWARD...AND HAVE
UPDATED HOURLY TEMPERATURES TO ACCOUNT FOR THIS. GUSTY SOUTHERLY
WINDS ALSO OCCURRING IN STRATIFORM RAIN REGION BEHIND CONVECTIVE
ACTIVITY. AFTER CONVECTION DIMINISHES LATER THIS EVENING...SOUTH
WINDS WILL DOMINATE...AND TEMPERATURES MAY CLIMB A BIT IN
LOCATIONS WERE TEMPERATURES HAVE FALLEN IN THE UPPER 60S AND
LOWER 70S. 25

&&

.CLIMATE...
758 PM CDT

TODAY (JUNE 28) WAS THE FIRST 100-DEGREE DAY OF THE SEASON AT WACO
REGIONAL AIRPORT. THE AVERAGE DATE FOR THE FIRST TRIPLE-DIGIT HIGH
TEMPERATURE IS JULY 5.

&&

.AVIATION...
415 PM CDT

THUNDERSTORMS WILL CONTINUE TO ORGANIZE ALONG CONVERGENT BOUNDARY
DRAPED ACROSS THE RED RIVER VALLEY. EXPECT OUTFLOW BOUNDARY TO
EMERGE FROM INTENSIFYING COLD POOL AND HELP PUSH STORMS TO THE
SOUTH EARLY THIS EVENING. HAVE AMENDED METROPLEX TAFS TO SHOW TSRA
POSSIBLE ACROSS THE METROPLEX TAF SITES AFTER 1Z...WHICH MAY BE A
LITTLE SLOW. WILL CONTINUE TO WATCH RADAR TRENDS AND MAY HAVE TO
BUMP UP ARRIVAL TIME OF STORMS AN HOUR OR TWO. TR.92

&&

.PREV DISCUSSION...
306 PM CDT

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR NORTHERN PORTIONS
OF NORTH TEXAS...MAINLY ALONG AND SOUTH OF THE RED RIVER. THESE
STORMS HAVE AMPLE INSTABILITY...BUT POOR VERTICAL WIND SHEAR.
THUS...THE STORMS LIKELY WILL WEAKEN AS THE SUN LOWERS LATER THIS
EVENING.

BEYOND TODAY...THUNDERSTORMS WILL BE ACTIVE ACROSS NORTH TEXAS
AGAIN SUNDAY...AND TO A LESSER EXTENT MONDAY AND TUESDAY. #26

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  72  91  70  91  75 /  70  40  10  10  10
WACO, TX              75  98  70  94  72 /  20  40  30  20  10
PARIS, TX             73  90  65  90  71 /  70  20  20  10  10
DENTON, TX            70  93  64  93  71 /  70  30  10  10  10
MCKINNEY, TX          71  92  64  92  69 /  70  40  10  10  10
DALLAS, TX            72  93  73  93  77 /  70  40  10  10  10
TERRELL, TX           73  92  67  92  71 /  70  40  20  10  10
CORSICANA, TX         74  91  69  91  72 /  30  40  30  20  10
TEMPLE, TX            74  93  69  91  72 /  20  40  30  20  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

92/25/84/77
Hazardous weather outlook, Jun 28, 3:06 PM CDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
306 PM CDT SAT JUN 28 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
306 PM CDT SAT JUN 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH
TEXAS THIS AFTERNOON AND EVENING...BEGINNING NEAR THE RED RIVER AND
SPREADING SOUTH THIS EVENING AND OVERNIGHT. SOME THUNDERSTORMS MAY
PRODUCE LARGE HAIL AND DAMAGING WINDS...MAINLY BEFORE MIDNIGHT.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORM CHANCES WILL CONTINUE SUNDAY MORNING GENERALLY NORTH OF
INTERSTATE 20 SLIDING SLOWLY SOUTH ACROSS NORTH TEXAS BY THE
EVENING HOURS. SOME OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL
AND DAMAGING DOWNBURST WINDS. IN ADDITION HEAVY RAINFALL MAY LEAD TO
LOCALIZED FLASH FLOODING.

A SLIGHT CHANCE OF THUNDERSTORMS WILL LINGER SOUTH OF INTERSTATE 20
ON MONDAY.

AREAS SOUTH OF A LAMPASAS TO WACO TO PALESTINE LINE WILL HAVE A
SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED NORTH OF INTERSTATE 20 THIS
EVENING.

In the hours before

Special weather statement, Jun 28, 9:13 PM CDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
913 PM CDT SAT JUN 28 2008

TXZ093-094-290245-
GRAYSON TX-FANNIN TX-
913 PM CDT SAT JUN 28 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN FANNIN COUNTY
  EASTERN GRAYSON COUNTY

AT 913 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF BONHAM...MOVING SOUTHEAST
AT 8 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BELLS...BONHAM...ECTOR...
SAVOY...AND WHITEWRIGHT.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3378 9611 3362 9606 3337 9636 3355 9650
      3376 9643 3376 9638 3371 9634 3371 9631
      3377 9629 3377 9622 3376 9619
TIME...MOT...LOC 0213Z 331DEG 7KT 3351 9634

25
Special weather statement, Jun 28, 9:40 PM CDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
940 PM CDT SAT JUN 28 2008

TXZ094-290315-
FANNIN TX-
940 PM CDT SAT JUN 28 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN FANNIN COUNTY

AT 940 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES SOUTH OF BONHAM...MOVING SOUTH AT 10
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE LEONARD.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3350 9625 3338 9611 3337 9612 3337 9621
      3335 9634 3340 9638 3345 9638 3345 9637
      3351 9637 3354 9636
TIME...MOT...LOC 0240Z 338DEG 9KT 3335 9628

25
Special weather statement, Jun 28, 9:59 PM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
959 PM CDT SAT JUN 28 2008

TXZ105-290330-
HUNT TX-
959 PM CDT SAT JUN 28 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  HUNT COUNTY

AT 959 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES NORTHWEST OF GREENVILLE...MOVING
SOUTHEAST AT 21 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CADDO MILLS...CELESTE AND
GREENVILLE.

CONTINUOUS CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...
PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

HEAVY RAINFALL OF 1 TO 2 INCHES MAY RESULT IN FLOODING OF LOW LYING
AREAS SUCH AS DITCHES AND UNDERPASSES.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3291 9625 3305 9629 3306 9629 3336 9628
      3336 9622 3337 9621 3337 9616 3300 9588
TIME...MOT...LOC 0259Z 324DEG 19KT 3331 9623
Local storm report, Jun 29, 1:18 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
118 AM CDT SUN JUN 29 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             3 S GAINESVILLE         33.59N  97.15W
06/28/2008  E0.75 INCH       COOKE              TX   EMERGENCY MNGR
Local storm report, Jun 29, 1:20 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
120 AM CDT SUN JUN 29 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             CELINA                  33.32N  96.78W
06/28/2008  E0.75 INCH       COLLIN             TX   AMATEUR RADIO
Local storm report, Jun 29, 1:27 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
127 AM CDT SUN JUN 29 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     TSTM WND DMG     3 N KRUM                33.31N  97.23W
06/28/2008                   DENTON             TX   TRAINED SPOTTER

            MULTIPLE MOBILE HOMES WITH ROOF DAMAGE.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:14 PM CDTAreal Flood AdvisoryFWDTarrant2 hr
Jun 28, 7:20 PM CDTSpecial Weather StatementFWDLamar25 min
Jun 28, 8:34 PM CDTSpecial Weather StatementFWDDelta, Hopkins26 min
Jun 28, 8:38 PM CDTSpecial Weather StatementFWDFannin37 min
Jun 28, 9:09 PM CDTSpecial Weather StatementFWDHopkins36 min
Jun 28, 9:13 PM CDTSpecial Weather StatementFWDFannin32 min
Jun 28, 9:40 PM CDTSpecial Weather StatementFWDFannin35 min
Jun 28, 9:59 PM CDTSpecial Weather StatementFWDHunt31 min
Jun 29, 12:38 AM CDTAreal Flood AdvisoryFWDHenderson, Kaufman, Van Zandt2 hr
Jun 29, 8:18 AM CDTAreal Flood AdvisoryFWDHopkins117 min
Jun 29, 8:43 AM CDTAreal Flood AdvisoryFWDVan Zandt3 hr
Jun 29, 2:49 PM CDTAreal Flood AdvisoryFWDHill3 hr
Jun 29, 4:17 PM CDTSpecial Weather StatementFWDAnderson28 min

Nearby

Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.